Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 54, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 12, 2011, 5:45 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 12, 2011, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 5:45 AM CST (11:45 UTC)
- In effect from
- Nov 12, 2011, 11:00 AM CST
- Expired
- Nov 12, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3962 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS84 KAMA 121145 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 545 AM CST SAT NOV 12 2011 OKZ001>003-TXZ001>020-122200- /O.UPG.KAMA.FW.A.0049.111112T1700Z-111113T0000Z/ /O.NEW.KAMA.FW.W.0054.111112T1700Z-111113T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 545 AM CST SAT NOV 12 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO DEVELOP BY LATE THIS MORNING AND CONTINUE THROUGHOUT THE AFTERNOON HOURS BEFORE DIMINISHING AROUND SUNSET. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR 15 PERCENT THIS AFTERNOON. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND SUNSET AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS RAPIDLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
586 WWUS84 KAMA 122048 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 248 PM CST SAT NOV 12 2011 OKZ001>003-TXZ001>020-130000- /O.CON.KAMA.FW.W.0054.000000T0000Z-111113T0000Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 248 PM CST SAT NOV 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT WILL CONTINUE THROUGH EARLY THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 6 PM THIS EVENING. CONDITIONS WILL IMPROVE AROUND SUNSET AS RELATIVE HUMIDITY VALUES INCREASE AND WINDS RAPIDLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 12, 5:28 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 12, 5:28 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
528 AM CST SAT NOV 12 2011
.DISCUSSION...
LITTLE CHANGE TO THIS FORECAST PACKAGE FROM WHAT WAS SEEN YESTERDAY.
GENERALLY DRY WEATHER EXPECTED FOR THE NEXT 7 DAYS AT LEAST. LEESIDE
SFC TROF TO DEEPEN TODAY AND WILL RESULT IN BREEZY TO WINDY
CONDITIONS ACROSS THE TX AND OK PNHDLS. EXTENSIVE HIGH LEVEL CLOUD
COVER WILL LIKELY HINDER THE MIXING PROCESS SOMEWHAT TODAY. SLIGHTLY
WARMER TEMPS SEEN FOR TODAY...BUT CLOUD COVER WILL LIKELY TEMPER THE
AMOUNT OF WARMING COMPARED TO WHAT COULD BE REALIZED GIVEN STRONG
LOW LEVEL DOWNSLOPE WINDS.
SHORT RANGE MODELS ARE IN MUCH BETTER AGREEMENT THIS MORNING WITH
RESPECT TO HANDLING NEXT UPPER LEVEL STORM SYSTEM CURRENTLY AFFECTING
SW UNITED STATES. THEY ALL AGREE NOW THAT THIS FEATURE WILL WEAKEN
FURTHER AND MOVE ACROSS TO OUR S AS AN OPEN WAVE LATER MONDAY. IT
STILL APPEARS THIS UPPER LEVEL TROF WILL BE A DRY ONE FOR SRN HIGH
PLAINS. IN ADDITION...A COUPLE COLD FRONTS ARE SLATED TO PASS THRU
THE REGION DURG NEXT 7 DAYS WITH LITTLE TO NO FANFARE OTHER THAN A
WIND SHIFT TO THE NW OR N AND COOLER TEMPS. ALL POPS NEAR ZERO FOR
THIS PCKG.
ANDRADE
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP THIS
AFTERNOON ACROSS THE OKLAHOMA AND TEXAS PANHANDLES AS SOUTHWEST WINDS
INCREASE INTO THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS AND RELATIVE
HUMIDITY VALUES FALL TO NEAR 15 PERCENT. CONDITIONS ARE EXPECTED TO
IMPROVE AROUND SUNSET THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS
ARE APOSSIBLE ON SUNDAY ACROSS MUCH OF THE WESTERN AND CENTRAL
OKLAHOMA AND TEXAS PANHANDLES DUE TO BREEZY SOUTHWEST WINDS AND
MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. NEITHER ELEVATED
NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED FOR THE
BEGINNING AND MIDDLE OF NEXT WEEK.
ANDRADE
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 73 42 70 43 61 / 0 0 0 0 5
BEAVER OK 74 39 69 41 61 / 0 0 0 0 5
BOISE CITY OK 70 37 66 36 59 / 0 0 0 0 5
BORGER TX 75 48 72 46 61 / 0 0 0 0 5
BOYS RANCH TX 73 40 69 42 61 / 0 0 0 0 5
CANYON TX 73 41 71 43 61 / 0 0 0 0 5
CLARENDON TX 77 45 73 47 64 / 0 0 0 0 5
DALHART TX 71 36 68 36 59 / 0 0 0 0 5
GUYMON OK 76 39 72 39 61 / 0 0 0 0 5
HEREFORD TX 73 41 69 42 62 / 0 0 0 0 5
LIPSCOMB TX 74 42 70 44 61 / 0 0 0 0 5
PAMPA TX 75 45 70 44 62 / 0 0 0 0 5
SHAMROCK TX 77 47 73 47 65 / 0 0 0 0 5
WELLINGTON TX 78 47 74 49 67 / 0 0 0 0 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Nov 11, 6:06 PM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CST FRI NOV 11 2011 OKZ001>003-TXZ001>020-121100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 606 PM CST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES BETWEEN 11 AM AND 6 PM CST SATURDAY DUE TO WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS...DRY GRASSES... AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FROM LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AFTERNOON ACROSS THE WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND FORECAST MINIMUM RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SATURDAY AND SUNDAY. BEAL/JACKSON
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.